I don’t think I’m exceedingly needy, emotionally, but at the same time, this last year and a half have been the hardest year and a half in my life. Why do I say that? Because most everything I post goes under “emotional support.”
Back in March, the local neuro-optometrist said she didn’t know what the heck to do with my eyes (it’s like they don’t focus right and I need about 5 different prescriptions throughout the day). There are two in the greater West Michigan area - and the first available appt was not for three months. So we took that but then also squeezed in a quick appt with U of M when we were there for my throat - just to make sure that there wasn’t something going on that would seriously damage my eyes. Doesn’t appear that there is.
So, tomorrow, we add another doctor to the mix. A neuro-opthamologist - their website said that they find that by looking through the eyes they can see what is working and isn’t working in the brain. Well, the double vision is better but my eyes are definitely not good yet.
I spent 2 hours on the computer yesterday - and could hardly read the screen (or do many other things by the end of the 2 hours. 2 hours later, it was back to somewhat blurry but workable.
Hopefully I’ll have some good news to share tomorrow, but more likely it will be either a wait and watch or "we need to run this test and ouir first available appt is October 15. Sigh
One other thing - for some reason my ipad won’t load the site - so I’m on my computer and it’s working again. I can feel myself relaxing just having the chance to talk to you’all.
Until tomorrow. Actually, that’s 6 minutes, so until later tomorrow.
Hey TJ. You sound like me last year. I went to my regular neurologist. Then he referred me to a opthalmologist. Then the opthalmologist referred me to a neuroopthamologist. Three docs, three co-pays, but I digress. All the tests, all the competing, all so they could tell me the same thing I already knew, officially I can’t see well.
I hope they can find a solution for you! For me it was effectively, “let’s wait a year and see what happens.” Surprise! A year came and went and vision only got worse! I’m not mad or embittered. But, knowing what I should have expected might have offset the sudden loss of vision!
Hey - seeing as how my appt with the neuro optho doc opened up a whole new realm of discussions, I’m going to do that in a separate post. I think I will call it “The story of TJ and the Head Case.”
My eye problems always seem to start right before an unpleasant migraine, but I’ve noticed eye drops seem to help. They also seem to make the migraine worse so I only apply them when I have work I need to finish before I can sleep.
Is it a placebo? Maybe, but it does the job. My neurologist sent me to an opthamologist and it was a lot of going in circles with people of different credentials telling me the same thing. I read your post of the outcome and it seems you’re in the same boat. But good luck, and maybe try the eye drops and tell me what happens.
What kind of drops did you use? My understanding is that there are about a million and one different types (yes, my momma told me 167,000 times never to exaggerate).
Seriously, i have some allergy eye drops that helped my normal itchy eyes allergy stuff but haven’t seemed to impact this at all - if anything, it makes them more blurry for the first 10 minutes or so.
I too was sent to an ophthalmologist but without much joy. My eyes aren’t great and I knew that, I have prescription sunglasses which do help, but the headaches and visual disturbances still persist. He tells me that it’s not my eyes that’s the issue and the best line he gave me…
“Headaches? Well you’ve had brain surgery… …What do you expect?” Well, tell me the damn obvious why don’t you. Tsk. Proof that some medicos have the sensitivity of a house brick.
Merl from the Moderator Support Team
Be nice to the bricks would you?
Hi, TJ. Have you tried just plain old artificial tears? You can also get very thick drops that you can keep in the refrigerator and use at bedtime-or whenever. I find them soothing. The allergy type drops could make things worse. Good luck.
I havent but I will definitely look into them. Thanks!
As far as these drops go you can use as much as you need(since there is no medication in them). The thick one is called Refresh PM, but there could be other brands where you live. I just keep em all cold.
Good topic thanks TJ. I too am scheduled to see an ophthalmologist in a few weeks. I “see things” since my avm removal. I also think the anti-convulsants I’m taking contribute to some of the double vision (and dizziness), and occasional colors that I see. I started wearing computer glasses that block blue light, it helps somewhat, but I really need to pinpoint what’s happening. I’m not sure if it’s the medication or side effects from the avm removal. I really want to stabilize.
Just a thought. I tried several anti-convulsants with God-awful side effects before I landed on phenobarbital. It was hard at first, but I eventually adjusted and the dizziness stopped and I stopped slurring my words. It is funny because it is such an old drug. My insurance refuses to pay for it-go figure. It just works for me and has for over 40 years. I just hope they never stop making it or I will be screwed!!! Lol and cheers to everyone!!!
Sorry for such a late response, but, I use normal lubricant eye drops (specifically Systance Balance brand).